Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2015, 12:55 PM CDT for 5 counties in Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 12:55 PM CDT (17:55 UTC)
- Expired
- Jun 8, 2015, 1:27 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:01 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 8, 12:01 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1201 PM CDT MON JUN 8 2015 .UPDATE... /ISSUED 1104 AM CDT MON JUN 8 2015/ UPDATED THE FORECAST TO REFLECT CURRENT OBSERVED RADAR TRENDS ACROSS PORTIONS OF NORTH/NORTHEAST MS WHERE THUNDERSTORMS HAVE DEVELOPED ALONG A COVERGENT ZONE. THESE APPEAR TO BE SLIGHTLY ELEVATED IN NATURE AND ONLY POSE A BRIEF HEAVY RAIN/SMALL HAIL THREAT AT THIS TIME. THE GREATER THREAT STILL APPEARS TO BE LATER THIS AFTERNOON AS THE FRONTAL BOUNDARY APPROACHES FROM THE NORTH. THE MOST CONCENTRATED SEVERE THREAT WILL MOST LIKELY DEVELOP ACROSS PORTIONS OF MIDDLE TN IN CLOSER PROXIMITY TO THE MORE CONDUCIVE KINEMATIC PROFILES. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY LINE/BOWING SEGMENT WHICH CAN BECOME SUSTAINED. OBSERVED LAPSE RATES ARE WEAK AND DO NOT SUPPORT MUCH IN THE WAY OF A LARGE HAIL THREAT...ALTHOUGH MARGINALLY SEVERE HAIL IS POSSIBLE IN THE STRONGEST UPDRAFTS. THE SEVERE THREAT LOOKS TO BECOME MUCH MORE ISOLATED ACROSS WEST TN/EAST AR AS FORCING IS WEAKER AND STORM COVERAGE WILL BE MORE ISOLATED. THIS WILL BE THE TREND TO WATCH THROUGH THE LATE MORNING/EARLY AFTERNOON. TVT && .DISCUSSION... /ISSUED 443 AM CDT MON JUN 8 2015/ SUMMER IS UPON US...3 AM TEMPERATURES REMAIN IN THE MIDDLE TO UPPER 70S WITH DEW POINTS IN THE LOW TO MIDDLE 70S. THE RESULTING RELATIVE HUMIDITY IS OPPRESSIVE...AS HIGH AS 91 PERCENT AT JBR...BUT MOST OF THE AREA IS IN THE MIDDLE TO UPPER 70 PERCENT RANGE. WITH SUCH ABUNDANT MOISTURE IN PLACE AND AN APPROACHING COLD FRONT...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY...SOME POSSIBLY SEVERE. A BROAD POSITIVELY TILTED TROUGH WILL DEEPEN AS IT SHIFTS ACROSS THE MIDSOUTH TODAY. A SHORTWAVE EMBEDDED IN THE MEAN FLOW WILL APPROACH THE BASE OF THE TROUGH THIS EVENING AS THE LARGER-SCALE TROUGH SHIFTS INTO MIDDLE TENNESSEE. IT MAY ACHIEVE A NEUTRAL TILT BY SUNSET JUST AS IT SHIFTS EAST OF THE MIDSOUTH. PRECIPITABLE WATER WILL BE IN EXCESS OF 1.75 INCHES WITH DEW POINTS IN THE LOW 70S. AS A RESULT CAPE WILL EXCEED 2200 J/KG THIS AFTERNOON. LI'S WILL BE LOWER THAN -6C. LAPSE RATES ARE UNIMPRESSIVE. MID TO UPPER LEVEL DYNAMIC SUPPORT IS FAIRLY UNIMPRESSIVE...ALTHOUGH IT DOES LOOK MORE SUPPORTIVE OF CONVECTION THAN IT DID YESTERDAY. THERE IS A FAIR AMOUNT OF DIFFLUENCE AT 250MB AND A WEAK...30KT...850MB JET MAX DEVELOPING LATE TODAY. HOWEVER THE JETMAX SHOULD RAPIDLY SHIFT OUT OF THE MIDSOUTH THIS EVENING. THIS REGION IN WEST TENNESSEE WHERE THERE IS AT LEAST MEAGER UPPER LEVEL SUPPORT IS WHERE WE WOULD MOST LIKELY SEE SEVERE STORMS THIS AFTERNOON. THE MOST LIKELY MODE OF SEVERE STORMS WILL BE DAMAGING WIND FROM BOWS IN AN EXPECTED BROKEN LINE OF STRONG TO SEVERE STORMS. HAIL IS ALSO POSSIBLE...BUT IT IS CERTAINLY NOT THE OPTIMAL ATMOSPHERE FOR LARGE HAIL. UNIDIRECTIONAL FLOW ON SOUNDINGS SUGGESTS TRAINING THUNDERSTORMS IS A POSSIBILITY...AS WELL AS BACKBUILDING STORMS. LOCALIZED FLOODING COULD BE A PROBLEM...ESPECIALLY LATER THIS EVENING AFTER INITIAL RAINFALL ACCUMULATES. FLASH FLOOD GUIDANCE IS 2.5-3 INCHES IN 3 HOURS. TUESDAY THROUGH NEXT WEEKEND...GUIDANCE HAS SHIFTED QUITE A BUT DRIER...AND A FEW DEGREES WARMER. EXPECT SEASONAL TO SLIGHTLY ABOVE TEMPERATURES ARE EXPECTED WITH DEWPOINTS IN THE UPPER 60S TO LOW 70S. AFTERNOON SHOWERS WILL BE POSSIBLE...BUT WIDESPREAD STORMS ARE NOT EXPECTED. 30 && .AVIATION... 18Z TAF SET EXPECT TSRA DEVELOPMENT TO BLOSSOM OVER THE NEXT 1-3 HOURS ALONG THREE AREAS. ONE AREA WILL BE NEAR A WEAK BOUNDARY ACROSS NE MS THAT IS ALREADY SEEING A BKN LINE OF SHRAS. THE SECOND WILL BE ALONG ANOTHER WEAK BOUNDARY THAT STRETCHES FROM PARIS TO JONESBORO. A THIRD AREA WILL BE ALONG THE COLD FRONT THAT STRETCHES FROM JUST NORTH OF CAPE GIRARDEAU TO FORT SMITH. ALL 3 WILL SHIFT EAST WITH THE SECOND AND THIRD AREA POSSIBLY MORPHING INTO ONE GIANT COMPLEX BY 00Z WHICH BY THAT POINT SHOULD BE PUSHING INTO NORTH MISSISSIPPI. TEMPORARILY LOW CIGS/VSBYS WILL BE POSSIBLE WITH THE TSRAS. EXPECT CONVECTION SHOULD BE SOUTH OF KTUP BY 4Z. SOME MVFR CIGS MAY LINGER AWHILE LONGER AT KTUP BUT OTHERWISE EXPECT VFR CONDITIONS FOR THE OTHER TAF SITES FOR THE REMAINDER OF THE PERIOD. GUSTY SOUTHERLY WINDS WILL BECOME LIGHT NORTHERLY WINDS THIS EVENING. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 8, 3:16 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 316 AM CDT MON JUN 8 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 316 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. THERE IS A MARGINAL THREAT FOR SEVERE WEATHER ACROSS EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah, Union | 42 min |
| Jun 8, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 41 min |
| Jun 8, 4:25 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jun 8, 4:28 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 47 min |
| Jun 8, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Yalobusha | 45 min |
| Jun 8, 3:41 PM CDT | Special Weather Statement | MEG | Madison | 49 min |
| Jun 8, 3:45 PM CDT | Special Weather Statement | MEG | Decatur | 45 min |
| Jun 8, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 49 min |
| Jun 8, 4:12 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Haywood, Madison | 48 min |
| Jun 8, 4:18 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 3 hr |
| Jun 8, 4:57 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 48 min |
| Jun 8, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 55 min |
| Jun 8, 5:59 PM CDT | Special Weather Statement | MEG | Henry | 31 min |
| Jun 8, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 36 min |
| Jun 8, 6:46 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Haywood, Henderson, McNairy, Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.